MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP; DBD-SYR W/NDLE,SAFETY,27GX0.5", 1ML

MEDLINE INDUSTRIES, LP; DBD-SYR W/NDLE,SAFETY,27GX0.5", 1ML
Model Number SYRS101272FZ
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the syringe draws in an "abundance of air" when attempting to draw up "more than" 0.5ml into the syringe.According to the reporting facility, they felt as though "the plunger is too small for the syringe itself." no serious injury or adverse impact to a patient or a user was originally reported.To date, no information has been received to indicate that a user or a patient experienced a death, serious injury, medical intervention, follow-up care, or other adverse health impact associated with the reported problem/issue.Eight (8) samples in new condition were returned for evaluation.Functional testing confirmed the reported problem/issue as an excessive amount of air was observed to be visible inside the syringe barrel while drawing fluids.A greater volume of fluid was drawn into tested samples and the root cause was determined to be a defective syringe plunger that did not allow the desired volume of fluids to be drawn in.In an abundance of caution, and in response to an fda 483 issued for cfn 1417592 on 22-jan-2024, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the syringe draws in an "abundance of air.".

Common Device Name
DBD-SYR W/NDLE,SAFETY,27GX0.5", 1ML
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093 2753
Manufacturer Contact
nigel vilches
three lakes drive
northfield, IL 60093-2753
MDR Report Key19055756
Report Number1417592-2024-00227
Device Sequence Number7020277
Product Code FMF
UDI-Device Identifier30888277222483
UDI-Public30888277222483
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberSYRS101272FZ
Device Lot Number14112120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2019
Initial Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown